Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Jan 15, 2011, 3:18 PM MST for 9 counties in Colorado. It took effect at Jan 16, 2011, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 3:18 PM MST (22:18 UTC)
- In effect from
- Jan 16, 2011, 12:00 PM MST
- Expired
- Jan 16, 2011, 3:50 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS45 KBOU 152218 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 318 PM MST SAT JAN 15 2011 ...POSSIBLE HEAVY SNOW AND STRONG WINDS HEADED FOR THE MOUNTAINS... .A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE PACIFIC WILL REACH COLORADO SUNDAY AFTERNOON. SNOW WILL DEVELOP AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY SUNDAY...AND CONTINUE ALL THE WAY THROUGH SUNDAY NIGHT...MONDAY...AND MONDAY NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG WINDS...SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE POSSIBLE IN ELEVATIONS ABOVE 9000 FEET. STRONG WINDS ALONG WITH CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL DIFFICULTIES INCLUDING ROAD CLOSURES. RESIDENTS IN THE COLORADO HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR HAZARDOUS AND SLOW TRAVEL CONDITIONS. COZ031-160700- /O.NEW.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 318 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * TIMING...SNOW WILL DEVELOP SUNDAY AND BECOME HEAVIER DURING THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. && $$ COZ033-034-160700- /O.NEW.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 318 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * TIMING...ONLY LIGHT SNOW WILL FALL THROUGH MOST OF SUNDAY. THE SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES SUNDAY NIGHT AND MONDAY...AND CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. && BARJENBRUCH/DANKERS $$
3 follow-up statements
325 WWUS45 KBOU 152255 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 355 PM MST SAT JAN 15 2011 ...POSSIBLE HEAVY SNOW AND STRONG WINDS HEADED FOR THE MOUNTAINS... .A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE PACIFIC WILL REACH COLORADO SUNDAY AFTERNOON. SNOW WILL DEVELOP AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY SUNDAY...AND CONTINUE ALL THE WAY THROUGH SUNDAY NIGHT...MONDAY...AND MONDAY NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG WINDS... SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE POSSIBLE IN ELEVATIONS ABOVE 9000 FEET. STRONG WINDS ALONG WITH CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL DIFFICULTIES INCLUDING ROAD CLOSURES. RESIDENTS IN THE COLORADO HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR HAZARDOUS AND SLOW TRAVEL CONDITIONS. COZ031-160800- /O.CON.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 355 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * TIMING...SNOW WILL DEVELOP SUNDAY AND BECOME HEAVIER DURING THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. && $$ COZ033-034-160800- /O.CON.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 355 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * TIMING...ONLY LIGHT SNOW WILL FALL THROUGH MOST OF SUNDAY. THE SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES SUNDAY NIGHT AND MONDAY...AND CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. && $$ BARJENBRUCH/DANKERS
888 WWUS45 KBOU 160546 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1046 PM MST SAT JAN 15 2011 ...POSSIBLE HEAVY SNOW AND STRONG WINDS HEADED FOR THE MOUNTAINS... .A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE PACIFIC WILL REACH COLORADO SUNDAY AFTERNOON. SNOW WILL DEVELOP AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY SUNDAY...AND CONTINUE ALL THE WAY THROUGH SUNDAY NIGHT...MONDAY...AND MONDAY NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG WINDS... SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE POSSIBLE IN ELEVATIONS ABOVE 9000 FEET. STRONG WINDS ALONG WITH CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL DIFFICULTIES INCLUDING ROAD CLOSURES. RESIDENTS IN THE COLORADO HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR HAZARDOUS AND SLOW TRAVEL CONDITIONS. COZ031-161400- /O.CON.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 1046 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * TIMING...SNOW WILL DEVELOP SUNDAY AND BECOME HEAVIER DURING THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. && $$ COZ033-034-161400- /O.CON.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1046 PM MST SAT JAN 15 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * TIMING...ONLY LIGHT SNOW WILL FALL THROUGH MOST OF SUNDAY. THE SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES SUNDAY NIGHT AND MONDAY...AND CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A HAZARDOUS WINTER WEATHER EVENT IN AND CLOSE TO THE WATCH AREA. SIGNIFICANT SNOW ACCUMULATIONS MAY OCCUR THAT COULD IMPACT TRAVEL. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNING CONCERNING THIS POTENTIAL WINTER STORM. && $$
583 WWUS45 KBOU 161050 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 350 AM MST SUN JAN 16 2011 ...HEAVY SNOW AND STRONG WINDS HEADED FOR THE NORTHERN COLORADO MOUNTAINS... .A STRONG NORTHWEST FLOW ALOFT AND MOISTURE STREAMING OFF THE PACIFIC WILL REACH COLORADO THIS AFTERNOON. SNOW WILL DEVELOP AND SPREAD ACROSS THE MOUNTAINS DURING THE DAY...AND CONTINUE THROUGH MONDAY NIGHT. GIVEN THE LONG DURATION OF THIS STORM AND STRONG WINDS...SIGNIFICANT SNOW ACCUMULATIONS OF 1 TO 2 FEET CAN BE EXPECTED IN ELEVATIONS ABOVE 9000 FEET. STRONG WINDS ALONG WITH CONSIDERABLE BLOWING AND DRIFTING SNOW ARE ALSO ANTICIPATED. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL DIFFICULTIES INCLUDING ROAD CLOSURES. RESIDENTS IN THE COLORADO HIGH COUNTRY AND PEOPLE PLANNING TO TRAVEL INTO THE COLORADO MOUNTAINS SUNDAY THROUGH MONDAY NIGHT SHOULD BE PREPARED FOR HAZARDOUS AND SLOW TRAVEL CONDITIONS. COZ031-161900- /O.UPG.KBOU.WS.A.0002.110116T1900Z-110118T1200Z/ /O.NEW.KBOU.WS.W.0001.110116T1900Z-110118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 350 AM MST SUN JAN 16 2011 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP BY NOON AND BECOME HEAVIER DURING THE AFTERNOON AND NIGHT-TIME HOURS SUNDAY. THE SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE THROUGH MONDAY NIGHT. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-161900- /O.UPG.KBOU.WS.A.0002.110117T0100Z-110118T1200Z/ /O.NEW.KBOU.WS.W.0001.110117T0100Z-110118T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 350 AM MST SUN JAN 16 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...ONLY LIGHT SNOW WILL FALL THROUGH TODAY. THE SNOW IS THEN EXPECTED TO BECOME HEAVY AT TIMES TONIGHT AND MONDAY. * ACCUMULATION/WIND...TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE. WEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 60 MPH ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS WITH SNOWPACKED ROADS AND POOR VISIBILITIES. ROAD CLOSURES WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT AS THE STORM INTENSIFIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 15, 3:10 PM MST, 8 minutes earlier.
Area forecast discussion, Jan 15, 3:10 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MST SAT JAN 15 2011 .SHORT TERM...NORTHWEST FLOW ALOFT WILL BE INCREASING TONIGHT AND SUNDAY AS STRONG 150 PLUS KNOT JET MAX MOVES OFF THE PACIFIC. THERE IS SOME MID LEVEL MOISTURE AND WEAK Q-G LIFT THIS EVENING...ENOUGH TO BRING A SLIGHT THREAT OF A FEW SHOWERS ACROSS THE NORTHEASTERN PLAINS. PHASE OF ANY PRECIPITATION IS IN QUESTION GIVEN THE CURRENT 850-700 MB TEMPS AND COLD ARCTIC AIR TRYING TO UNDERCUT THIS WARMER AIR OVER THE FAR NORTHEAST CORNER. HOWEVER...THERE IS SOME COLD ADVECTION AND THE GIVEN WET BULB CURVE WOULD SUGGEST MOSTLY SNOW...IF THE COLUMN MOISTENS ENOUGH FOR PRECIPITATION TO ACTUALLY REACH THE GROUND. IN THE MOUNTAINS...MOISTURE IS QUITE SHALLOW BUT THE LATEST RADAR/SATELLITE SHOWS SOME LIGHT PRECIPITATION AND CLOUD ENHANCEMENT TRYING TO ORGANIZE OVER IDAHO/MONTANA/WYOMING BORDER AND EVENTUALLY DROP SOUTHEAST INTO THE NORTHERN MOUNTAINS BY MIDNIGHT. WE WILL MENTION ONLY SOME LIGHT ACCUMULATIONS...TRACE TO LESS THAN 2 INCHES...IN THE MOUNTAINS ABOVE 9000 FEET AS THE AIRMASS IS QUITE STABLE. THE MOUNTAIN TOP STABLE LAYER WILL AID THE DEVELOPMENT OF A MOUNTAIN WAVE LATER TONIGHT THROUGH SUNDAY. CROSS MOUNTAIN COMPONENT INCREASES TO 30-40 KNOTS...WHICH SUGGESTS GUSTS IN WIND PRONE AREAS REACHING 60-70 MPH. MEANWHILE...DP/DN VALUES ON THE SANGSTER WIND PROGRAM REACH 200-235 SUNDAY AFTERNOON. THIS IS QUITE IMPRESSIVE BUT AT THE SAME TIME THE MOUNTAIN TOP STABLE LAYER BEGINS TO BREAK DOWN AND SNOW DEVELOPS IN THE MOUNTAINS. THE SNOW ALONE CAN SOMETIMES NEGATE A STRONG WIND EVENT. AT THIS TIME...THE THREAT OF A HIGH WIND EVENT WITH GUSTS GREATER THAN 75 MPH IS NOT GREAT ENOUGH TO WARRANT A HIGH WIND WATCH. MOISTURE INCREASES QUITE RAPIDLY LATE SUNDAY MORNING AND AFTERNOON IN THE MOUNTAINS. LAPSE RATES WILL BE SLOWLY IMPROVING BUT STILL RATHER LIMITED AT 3-4 C/KM SUNDAY AFTERNOON. WE WILL INTRODUCE A WINTER STORM WATCH FOR ZONE 31 BEGINNING AT NOON SUNDAY WHERE LAPSE RATES ARE BEST DURING THE AFTERNOON...BUT HOLD OFF THE BEGINNING OF THE WINTER STORM WATCH FOR THE FRONT RANGE MOUNTAINS AND SUMMIT COUNTY UNTIL LAPSE RATES AND THEREFORE SNOWFALL RATES IMPROVE SUNDAY EVENING. MORE BELOW. .LONG TERM...NORTHWESTERLY FLOW FOR AS FAR AS THE EYE CAN SEE. MEDIUM RANGE MODELS AGREE THAT A STRONG UPPER RIDGE OVER THE EASTERN PACIFIC AND A DEEP TROUGH OVER EASTERN CANADA WILL LEAVE COLORADO UNDER A STRONG NORTHWEST FLOW PATTERN. FROM SUNDAY NIGHT THRU TUESDAY MORNING...THE ECMWF AND GFS SHOW A 120-140 KNOT JET STREAM ARCING FROM THE PACIFIC NORTHWEST TO COLORADO. PLENTY OF MOISTURE WILL ALSO BE MOVING OVER THE DIRTY RIDGE AND CROSSING THE STATE... SETTING UP A NICE MOUNTAIN OROGRAPHIC SNOW PATTERN. OROGRAPHIC SNOW MODELS INDICATE QPF VALUES BETWEEN ONE AND TWO INCHES OVER ZONES 31...33 AND 34 FROM SUNDAY AFTERNOON THROUGH TUESDAY MORNING. IT APPEARS THE ARRIVAL OF THE MOISTURE WILL SET UP AN EXTENDED PERIOD OF SNOWFALL. WILL GO WITH STORM TOTAL AMOUNTS BETWEEN ONE AND TWO FEET FOR THE TIME BEING. WITH THE STRONG JET ALOFT HELPING TO DRIVE THE OROGRAPHIC SNOWFALL...GUSTY WINDS AND SOME BLOWING SNOW ARE GOING TO BE A POSSIBILITY...AT LEAST AT THE HIGHER ELEVATIONS. CONDITIONS IN THE MOUNTAINS SHOULD BEGIN IMPROVING ON TUESDAY AS THE UPPER JET SAGS TO THE SOUTH OF COLORADO AND SOME WEAK RIDGING ALOFT DEVELOPS. ISOLATED-SCATTERED SNOW SHOWER ACTIVITY MAY STILL LINGER IN THE MOUNTAINS DUE TO MOISTURE BEING TRAPPED IN THE CONTINUING MODERATE NORTHWEST FLOW. A SECOND SURGE OF MOISTURE ON WEDNESDAY AND THURSDAY MAY INCREASE POPS AGAIN FOR ABOUT A 24 HOUR PERIOD. MODELS SPREAD A LITTLE BIT OF QPF OUT ONTO THE PLAINS WITH THIS EMBEDDED SHORT WAVE...SO THE BEST CHANCE OF PRECIPITATION FOR THE PLAINS APPEARS TO BE IN THE MIDDLE OF THE WEEK. AS THE NORTHEAST FLOW CONTINUES TO THE END OF THE WEEK THE MOUNTAINS WILL CONTINUE TO SEE A SLIGHT CHANCE OF OROGRAPHIC SNOW SHOWERS CONTINUING. ACROSS THE PLAINS...THE NORTHWEST FLOW WILL EXERT A DRYING INFLUENCE ON THE WEATHER AS TEMPERATURES TO OSCIALLATE AROUND SEASONAL NORMALS. MOS GUIDANCE FROM THE GFS MODEL SEEMS TOO WARM ON MONDAY...SINCE THAT IS WHEN THE MOUNTAINS WILL BE RECEIVING A FAIR AMOUNT OF COLD ADVECTION AND OROGRAPHIC SNOWALL. SKY CONDITIONS ON THE PLAINS WILL BE PARTLY CLOUDY THROUGH MOST OF THE FORECAST PERIOD SINCE SO MUCH MID AND HIGH LEVEL MOISTURE IS GOING TO BE MOVING OVER THE STATE. CHANCES FOR PRECIPITATION WILL BE MINIMAL EXCEPT FOR WEDNESDAY NIGHT AND THURSDAY...AS A WEAK DISTURBANCE IN THE UPPER FLOW PATTERN MOVES OVER THE AREA. && .AVIATION...VISUAL LANDING CONDITIONS WILL PERSIST THROUGH SUNDAY WITH ONLY MID/HIGH LEVEL CLOUDS ABOVE 8000 FEET. LIGHT AND VARIABLE WINDS WILL SWITCH TO TYPICAL DRAINAGE SOUTH/SOUTHWESTERLY AT KDEN AND KAPA THIS EVENING AND PERSIST THROUGH SUNDAY MORNING. GUSTY WEST WINDS UP TO 30-40 KNOTS POSSIBLE STARTING AT KBJC AROUND MIDNIGHT...SPREADING TOWARD KDEN AND KAPA SUNDAY AFTERNOON WITH GUSTS AROUND 25 KNOTS POSSIBLE AT THOSE AIRPORTS. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH NOON SUNDAY THROUGH MONDAY NIGHT FOR THE MOUNTAINS OF WESTERN JACKSON AND GRAND COUNTIES...ZONE 31. WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY NIGHT FOR THE FRONT RANGE MOUNTAINS AND SUMMIT COUNTY...ZONES 33 AND 34. && BARJENBRUCH/KDRBY
Hazardous weather outlook, Jan 15, 10:59 AM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MST SAT JAN 15 2011 COZ030>051-161300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MST SAT JAN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MAINLY DRY AND MILD CONDITIONS WILL PREVAIL ACROSS THE PLAINS... WHILE IN THE MOUNTAINS A FEW SNOW SHOWERS WILL BE REDEVELOPING THIS AFTERNOON AND TONIGHT. ANY SNOW ACCUMULATION IN THE HIGH COUNTRY WILL BE LIGHT...WITH ONLY A DUSTING TO LESS THAN 2 INCHES POSSIBLE. A FEW FLURRIES OR SPRINKLES MAY ALSO DRIFT ACROSS THE NORTHEAST PLAINS TONIGHT. GUSTY WINDS WILL ALSO BE DEVELOPING ACROSS THE MOUNTAINS AND FRONT RANGE FOOTHILLS TONIGHT AS A STRONG JET STREAM MOVES ACROSS COLORADO. WIND GUSTS APPROACHING 60 MPH CAN BE EXPECTED ON THE MOUNTAIN PASSES AND HIGHER EAST SLOPES OF THE FRONT RANGE...WITH GUSTS NEAR 40 MPH DEVELOPING AT THE BASE OF THE FOOTHILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL BE LIKELY OVER THE MOUNTAINS ON SUNDAY AND MONDAY...WITH THE HEAVIEST SNOW EXPECTED MONDAY AFTERNOON AND NIGHT. GUSTY WINDS WILL ALSO OCCUR OVER THE MOUNTAINS AND FOOTHILLS WITH SPEEDS UP TO 50 MPH AND BLOWING SNOW. DRIER CONDITIONS ARE EXPECTED ON TUESDAY...THEN ANOTHER STORM SYSTEM WILL SPREAD SNOW INTO THE MOUNTAINS ON WEDNESDAY. THURSDAY AND FRIDAY WILL BE DRIER AGAIN WITH SLOWLY MODERATING TEMPERATURES. ACROSS LOWER ELEVATIONS...CONDITIONS WILL GENERALLY BE DRY AND MILD THROUGH MUCH OF THE WEEK. THERE WILL BE A SLIGHT CHANCE OF RAIN OR SNOW SHOWERS ON MONDAY AND AGAIN LATE WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE IN THE 40S AND LOWER 50S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/DANKERS
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.